MAUDE Adverse Event Report: MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED

MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED
Model Number 101037319
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set; and and identified that the suction was lower on one side.The customer was sent a replacement connector to try.In follow up with a complaint handler on (b)(6) 2021, the customer indicated that she developed mastitis prior to the suction issue with the breast pump and was prescribed an antibiotic and said she was on the mend.The customer also indicated the mastitis had nothing to do with the pump and it's was because she messed up her pumping session the night before.(03/03/21 becomes our aware date as we learned the customer was prescribed antibiotics to treat her mastitis.) based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2021, the customer alleged to medela llc that her sonata breast pump had low suction and she developed mastitis last week but is ok now.In follow up with a complaint handler on (b)(6) 2021, the customer indicated that she developed mastitis prior to the suction issue with the breast pump and was prescribed an antibiotic and said she was on the mend.(b)(6) 2021 becomes our aware date as we learned the customer was prescribed antibiotics to treat her mastitis.) the customer also indicated the mastitis had nothing to do with the pump and it's was because she messed up her pumping session the night before.

Brand Name
SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry, il
MDR Report Key11575186
Report Number1419937-2021-00024
Device Sequence Number19738497
Product Code HGX
UDI-Device Identifier00020451367507
UDI-Public020451367507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101037319
Device Catalogue Number101037319
Device Lot Number0000017432
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;